Tiagabine Disease Interactions
There are 2 disease interactions with tiagabine:
Tiagabine (Includes Tiagabine) ↔ Liver Disease
Severe Potential Hazard, High plausibility
Applies to: Liver Disease
Tiagabine is extensively metabolized by the liver. In patients with moderately impaired hepatic function (Child-Pugh Class B), the clearance of unbound tiagabine was reduced by about 60%. Therapy with tiagabine should be administered cautiously in patients with liver disease. Reduced dosages and/or longer dosing intervals may be necessary in these patients.
- "Product Information. Gabitril (tiagabine)." Abbott Pharmaceutical, Abbott Park, IL.
- Mengel H "Tiagabine." Epilepsia 35 Suppl 5 (1994): s81-4
Antiepileptics (Includes Tiagabine) ↔ Suicidal Tendency
Moderate Potential Hazard, Moderate plausibility
Applies to: Depression, Psychosis
Antiepileptic drugs (AEDs) have been associated with an increased risk of suicidal thoughts or behavior in patients taking these drugs for any indication. Pooled analyses of 199 placebo-controlled clinical studies involving the use of 11 different AEDs across multiple indications in either monotherapy or adjunctive therapy for a median treatment duration of 12 weeks (up to a maximum of 24 weeks) showed that patients receiving AEDs had approximately twice the risk of suicidal thinking or behavior compared to patients receiving placebo. The estimated rate of suicidal behavior or ideation among 27,863 AED-treated patients was 0.43%, compared to 0.24% for 16,029 placebo-treated patients, representing an increase of approximately one case for every 530 patients treated. There were four suicides in AED-treated patients and none in placebo-treated patients, although the number is too small to establish any causal relationship. The increased risk of suicidal thoughts or behavior was observed as early as one week after starting AEDs and persisted for the duration of treatment assessed. The risk did not vary substantially by age (5 to 100 years) in the clinical trials analyzed. Therapy with AEDs should be administered cautiously in patients with depression or other psychiatric disorders. The risk of suicidal thoughts and behavior should be carefully assessed against the risk of untreated illness, bearing in mind that epilepsy and many other conditions for which AEDs are prescribed are themselves associated with morbidity and mortality and an increased risk of suicidal thoughts and behavior. Patients, caregivers, and families should be alert to the emergence or worsening of signs and symptoms of depression, any unusual changes in mood or behavior, or the emergence of suicidal thoughts or behavior. For clinically significant or persistent symptoms, a dosage reduction or treatment withdrawal should be considered. If patients have symptoms of suicidal ideation or behavior, treatment should be discontinued.
tiagabine drug Interactions
There are 595 drug interactions with tiagabine
tiagabine alcohol/food Interactions
There is 1 alcohol/food interaction with tiagabine
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.